Alert archive / Montana / High Wind Warnings in 2010
High Wind Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Apr 28, 2010, 4:22 AM MDT for Phillips County, Montana. It took effect at Apr 28, 2010, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2010, 4:22 AM MDT (10:22 UTC)
- In effect from
- Apr 28, 2010, 12:00 PM MDT
- Expired
- Apr 28, 2010, 8:35 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:15 PM MDT | NON-TSTM WND GST 41 | Malta, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693 WWUS75 KGGW 281022 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 422 AM MDT WED APR 28 2010 MTZ060-282200- /O.UPG.KGGW.HW.A.0001.100428T1800Z-100429T0600Z/ /O.NEW.KGGW.HW.W.0002.100428T1800Z-100429T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 422 AM MDT WED APR 28 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH OVER THE HIGHER ELEVATIONS... WITH GUSTS AS HIGH AS 55 MPH. * TIMING: WINDS WILL QUICKLY INCREASE LATER THIS MORNING...WITH THE STRONGEST WINDS DURING THE AFTERNOON AND EARLY EVENING TODAY. WINDS WILL START TO DIMINISH A LITTLE LATER TONIGHT. * IMPACTS: THESE WINDS ARE STRONG ENOUGH TO CAUSE DAMAGE TO BUILDINGS AND TREES. THE STRONG WESTERLY WINDS WILL IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROUTES SUCH AS HIGHWAY 191. UNSECURED PROPERTY AROUND THE OUTSIDE OF HOUSES MAY BE BLOWN AWAY IN WINDS THIS STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-021>023-282200- /O.CON.KGGW.LW.Y.0007.000000T0000Z-100430T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 422 AM MDT WED APR 28 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY. * WINDS: SOUTHEAST WINDS AROUND 20 MPH WILL SHIFT TO THE WEST...INCREASING TO 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH. * TIMING: THE STRONGEST WINDS WILL BE DURING THE AFTERNOON TODAY. WHILE SPEEDS WILL DIMINISH LATER TONIGHT AND THURSDAY...THEY WILL PROBABLY BE STRONG ENOUGH TO MAINTAIN THE LAKE WIND ADVISORY. * IMPACTS: THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND CHOPPY WATERS ON FORT PECK LAKE...CREATING HAZARDOUS CONDITIONS FOR BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
2 follow-up statements
029 WWUS75 KGGW 282033 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 233 PM MDT WED APR 28 2010 MTZ060-290300- /O.CON.KGGW.HW.W.0002.000000T0000Z-100429T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 233 PM MDT WED APR 28 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH OVER THE HIGHER ELEVATIONS... WITH GUSTS AS HIGH AS 60 MPH. * TIMING: WINDS WILL CONTINUE INCREASING THIS AFTERNOON...WITH THE STRONGEST WINDS BY LATE AFTERNOON/EARLY EVENING. WINDS WILL THEN START TO DIMINISH AFTER SUNSET. * IMPACTS: THESE WINDS ARE STRONG ENOUGH TO CAUSE DAMAGE TO BUILDINGS AND TREES. THE STRONG WESTERLY WINDS WILL IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH ROUTES SUCH AS HIGHWAY 191. UNSECURED PROPERTY AROUND THE OUTSIDE OF HOUSES MAY BE BLOWN AWAY IN WINDS THIS STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ016-017-021>023-291100- /O.CON.KGGW.LW.Y.0007.000000T0000Z-100430T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 233 PM MDT WED APR 28 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY. * WINDS: LATE AFTERNOON SOUTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 45 MPH WILL BECOME MORE WESTERLY AND DIMINISH LATE TONIGHT TO AROUND 15-25 MPH. WINDS WILL AGAIN REGAIN STRENGTH TO AROUND 20-35 MPH ON THURSDAY BY MID MORNING. * TIMING: THE STRONGEST WINDS WILL BE DURING THE AFTERNOON TODAY. WHILE SPEEDS WILL DIMINISH LATER TONIGHT AND THURSDAY... THEY WILL BE STRONG ENOUGH TO MAINTAIN THE LAKE WIND ADVISORY. * IMPACTS: THE STRONG AND GUSTY WINDS WILL CREATE ROUGH AND CHOPPY WATERS ON FORT PECK LAKE...CREATING HAZARDOUS CONDITIONS FOR BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
796 WWUS75 KGGW 290235 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 835 PM MDT WED APR 28 2010 MTZ060-290345- /O.CAN.KGGW.HW.W.0002.000000T0000Z-100429T0300Z/ SOUTHWEST PHILLIPS- INCLUDING THE CITY OF...ZORTMAN 835 PM MDT WED APR 28 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH WIND WARNING. WESTERLY WINDS WILL CONTINUE TO DIMINISH THIS EVENING...SETTLING IN AROUND 15 TO 25 MPH WITH A FEW GUSTS UP TO 35 MPH. $$ MTZ016-017-021>023-291045- /O.CON.KGGW.LW.Y.0007.000000T0000Z-100430T0300Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE 835 PM MDT WED APR 28 2010 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THURSDAY. * WINDS: WINDS FROM THE WEST TONIGHT AROUND 15 TO 25 MPH WILL INCREASE AGAIN TO AROUND 20 TO 30 MPH BY MID MORNING ON THURSDAY. * TIMING: WHILE SPEEDS WILL DIMINISH SOMEWHAT LATER TONIGHT AND THURSDAY...THEY ARE EXPECTED TO REMAIN STRONG ENOUGH TO MAINTAIN THE LAKE WIND ADVISORY THROUGH THURSDAY AFTERNOON. * IMPACTS: THE GUSTY WINDS WILL CREATE ROUGH AND CHOPPY WATERS ON FORT PECK LAKE...CREATING HAZARDOUS CONDITIONS FOR BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO FORT PECK LAKE. THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 27, 9:10 PM MDT, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 27, 9:10 PM MDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 910 PM MDT TUE APR 27 2010 ...WINDY WEATHER IN STORE FOR NORTHEAST MONTANA... .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... EVENING UPDATE...VERY DRY SOUNDING IN KGGW THIS EVENING WITH A STRONG INVERTED V. LOTS OF RADAR RETURNS BUT LOOKING OUTSIDE IT'S ALL VIRGA. EVEN THE STRONGER RETURNS OVER CENTRAL MONTANA HAVE ONLY PRODUCED A TRACE TO .01 AT KGTF THIS EVENING. PRETTY COMPLEX FORECAST COMING UP WITH THE LOW PRESSURE SYSTEM DEEPENING OVER SW MT AT THE MOMENT. THE SYSTEM IS FORECAST TO MOVE SLOWLY NORTHWARD OVER THE NEXT 24 HOURS CENTERING OVER SOUTHERN SASKATCHEWAN BY TOMORROW NIGHT. MODELS ARE INCONSISTENT WITH PRECIPITATION POTENTIAL. 18Z MODELS WERE PRETTY GENEROUS WITH AMOUNTS AND AREAL COVERAGE STARTING TOMORROW MORNING BUT THE 00Z NAM CAME IN MUCH DRIER PUTTING MOST OF OUR CWA IN A DRY SLOT EXPECT FOR THE EXTREME WESTERN COUNTIES OF PHILLIPS AND PETROLEUM. MAIN FORECAST ISSUE TONIGHT IS THE POSSIBILITY OF RED FLAG CONDITIONS FOR A FEW HOURS WEDNESDAY AFTERNOON IN THE TWO WESTERN FIRE WEATHER ZONES. THEY WILL HAVE A PERIOD WHERE THE SOUTHEAST WINDS ABRUPTLY SWITCH TO THE WEST AND INCREASE INTO THE 20 TO 35 MPH RANGE WITH GUSTS TO 45 MPH POSSIBLE. 18Z GFS AND NAM GIVES .25" OF PRECIP ACROSS SOME OF THE EASTERN ZONES WHICH WOULD ALLEVIATE ANY FIRE CONCERNS IF IT REALLY HAPPENS. BUT THE 00Z NAM THAT IS JUST COMING IN REALLY BACKS OFF ON US GETTING ANY MOISTURE IN THE EAST. THE WESTERN ZONES WILL NOT SEE THE PRECIPITATION ASSOCIATED WITH THE COLD FRONT UNTIL AFTER 4 OR 5 PM AND WHILE THE RH'S WILL BE IN THE 20-30 PERCENT RANGE...WE STILL HAVE NOT HIT FULL GREENUP AND WINDS OF THIS INTENSITY WILL CAUSE PROBLEMS WITH ANY FIRE STARTS. FRANSEN PREVIOUS DISCUSSION...AN APPROACHING PACIFIC STORM SYSTEM IS EFFECTIVELY BREAKING DOWN THE SHORTWAVE RIDGE THAT DOMINATED TODAY. WEAK ECHOS CONTINUE TO PUSH IN AHEAD OF THE STORM...BUT GIVEN VERY DRY LOW LEVELS VIRGA IS ALL THAT IS EXPECTED THIS EVENING. THE EXCEPTION TO THIS COULD BE THE LITTLE ROCKIES WHERE SOME LIGHT PRECIP COULD FALL A BIT LATER ON IN THE EVENING AS THINGS MOISTEN UP. SHOWERS WILL SLOWLY BUILD INTO THE WESTERN HALF OF THE CWA AFTER MIDNIGHT TONIGHT. WINDS WILL STAY UP TONIGHT AS THE GRADIENT REMAINS TIGHT. TEMPERATURES WILL ALSO STAY ON THE WARM SIDE GIVEN SAID WINDS AND INCREASING CLOUD COVER. WEDNESDAY IS GOING TO BE WINDY. THE ASSOCIATED COLD FRONT WILL BEGIN TO PUSH THROUGH WEDNESDAY MORNING...ALLOWING STRONG WESTERLY WINDS TO DEVELOP IN ITS WAKE. GFS MODEL IS CONSIDERABLY STRONGER THEN THE NAM AND ECMWF WITH WIND SPEEDS FOR WEDNESDAY AFTERNOON. FELT CONFIDENT IN ISSUING A HIGH WIND WATCH FOR THE FAVORED AREA OF SOUTHWEST PHILLIPS COUNTY. MUCH OF THE REMAINDER OF THE AREA WILL NEED TO BE WATCHED HOWEVER AS WINDS COULD CREEP UP TO WARNING CRITERIA. A DRY SLOT CONTINUES TO LOOK LIKE A MAJOR PLAYER WITH THIS DEVELOPING STORM...THUS CONTINUED TO BE CONSERVATIVE ON THE POP FORECAST...ESPECIALLY ACROSS THE EAST. THAT BEING SAID WRAPAROUND PRECIP LOOKS TO BE MORE PRODUCTIVE WITH THIS SYSTEM...AND IT LOOKS TO MAKE ITS WAY INTO PHILLIPS COUNTY BY THE AFTERNOON. WEDNESDAY NIGHT INTO THURSDAY WRAPAROUND PRECIPITATION LOOKS TO BE THE BIGGEST PLAYER...ACROSS THE WESTERN HALF OF THE FORECAST AREA. ALTHOUGH THERE IS NOW DECENT MODEL CONSISTENCY WITH THIS SYSTEM...CONTINUED TO BE CONSERVATIVE REGARDING THE POP FORECAST AS THE EXACT PLACEMENT OF THE LOW WILL MAKE OR BREAK THE FORECAST. SNOW LEVELS BEGIN TO LOWER AS WELL BY THURSDAY AS COLDER AIR IS PUSHED SOUTHWARD BY THE STRONG LOW. WENT AHEAD AND ADDED SNOW ABOVE 4K FEET IN THE LITTLE ROCKIES FOR THURSDAY AFTERNOON. WINDY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS THE SURFACE GRADIENT REMAINS TIGHT. GIVEN HIGH CONFIDENCE IN WINDY CONDITIONS...EXTENDED THE CURRENT LAKE WIND ADVISORY THROUGH THURSDAY EVENING. GILCHRIST .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... THE EXTENDED PERIOD BEGINS THURSDAY NIGHT WITH A UPPER LEVEL LONG- WAVE TROUGH COVERING THE WESTERN HALF OF CONUS...WITH AN EMBEDDED CLOSED LOW CENTER SPINNING OVER THE LOCAL CWA. MODELS SHOW THE VERY BEGINNINGS OF THE ASSOCIATED SURFACE LOW CLOSING OFF...TRENDING TOWARDS THE CYCLONIC SYSTEM STARTING TO STACK UP. UPPER WINDS BEGIN TO LINE UP AT ALL LEVELS...SOME OF WHICH WILL MIX TO THE SURFACE FOR RAPIDLY CHANGING WIND DIRECTION AS THE LOW CENTER MOVES ACROSS THE AREA THURSDAY NIGHT AND FRIDAY. MODELS ARE HAVING DIFFICULTY DETERMINING AREAS OF PRECIPITATION WITH WRAP- AROUND DRY SLOTTING IN THE MIX. SO WILL CONTINUE WITH BROAD-BRUSH HIGH CHANCE POPS THROUGH FRIDAY. THE 12Z EC CAME IN SUPPORTING THE 12Z GFS FOR A WET THURSDAY NIGHT AND FRIDAY. INCREASED POPS TO LIKELY IN CONJUNCTION WITH NEIGHBORS. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE LOW CENTER MOVES EAST OF THE LOCAL AREA AND STRENGTHENS PRODUCING SOME WRAP-AROUND CHANCE PRECIPITATION AND STRONG NORTHWEST WINDS OVER NEMONT. DRY SLOTTING COULD BE MORE INFLUENTIAL IN INTERFERING WITH QPF AMOUNTS DURING THIS PERIOD. AGAIN ADJUSTED POPS UPWARD WITH REGIONAL TREND. SUNDAY AND BEYOND...MODELS CONTINUE TO HAVE PROBLEMS WITH CONDITIONS BEHIND THIS STORM SYSTEM. THE EC MOVES THE TROUGH EAST AND INTRODUCES ZONAL FLOW ALOFT...FOLLOWED BY ANOTHER TROUGH...WHILE THE GFS BUILDS A RIDGE OVER THE WEST COAST AND KEEPS THE LOCAL AREA WITHIN THE TROUGH. IN EITHER CASE..THE CHANCES FOR SHOWERS REMAIN...BUT MUCH DIMINISHED. HOWEVER CONFIDENCE IS VERY LOW SO DID NOT ADJUST POPS FOR THIS PERIOD. SCT PREVIOUS DISCUSSION... THE GFS...ECMWF AND GEM BEGIN THE EXTENDED PERIOD THURSDAY EVENING IN AGREEMENT WITH A LONG-WAVE TROF SPREAD OVER THE WESTERN HALF OF US. THIS HAS BEEN THE TREND FOR THE LAST SEVERAL MODEL RUNS WHICH CONTINUES TO BE THE CASE. SO THE EXTENDED PERIOD WILL PROVIDE NEMONT WITH A CHANCE OF PRECIPITATION EACH DAY. ALONG WITH THE UPPER TROF A STACKED CLOSED LOW SYSTEM OVER THE SOUTHERN SASKATCHEWAN...NORTHEASTERN MONTANA AND NORTHWEST NORTH DAKOTA. THE MODELS DO VERY SOMEWHAT ON THE EXACT PLACEMENT OF THIS SYSTEM BUT THEY ALL HAVE IT LOCATED IN THE REGION DESCRIBED ABOVE. THIS THING WILL SIT AND SPIN OVER THE NORTHERN PLAINS AND IT WILL BE THE MAIN WEATHER PLAYER FOR THE REST OF THE EXTEND PERIOD. SO CONTINUED THE TREND OF INCREASING POPS WHERE MODEL CONFIDENCE INCREASES...MATCHING UPDATES FROM SURROUNDING OFFICES. TEMPERATURES LOOKS FINE SO FEW CHANGES THERE BUT MAY NEED TO BE COOLED SLIGHTLY ON SATURDAY AS THE GFS IS HINTING AT UP ON SOME STRONG CAA SHOWING UP FRIDAY AFTERNOON INTO SATURDAY. SPEAKING OF FRIDAY AFTERNOON THINGS START TO GET INTERESTING. FRIDAY AFTERNOON A SURFACE HIGH WILL SLIDE SOUTHWARD ACROSS WESTERN MONTANA AND THAT WILL INCREASE THE PRESSURE GRADIENT WITH THIS STACKED SYSTEM AT THE SURFACE. THE LATEST GFS IS SHOWING 850 MB WINDS SPEED BETWEEN 40 AND 50 KNOTS SLIDING ACROSS THE WESTERN ZONES. WITH THE STACKED SYSTEM TO THE EAST...EXPECT THE WINDS TO HAVE LITTLE PROBLEM MIXING TO THE SURFACE. AT THIS POINT THE GFS IS SHOWING 40 TO 50 KNOTS WIND SPEEDS OUT OF THE NORTHWEST ACROSS MOST OF THE CWA AT 850 MB. THE ADJDGX AND ADJMEX MODEL GRIDS ARE SHOWING SURFACE WIND SPEEDS BETWEEN 30 AND 37 KNOTS WHICH WOULD RESULT IN SURFACE WIND SPEEDS BETWEEN 35 AND 43 MPH. THIS IS WELL WITH IN THE HIGH WIND WATCH CRITERIA. SO ONE MIGHT BE NEEDED FOR FRIDAY AFTERNOON THROUGH SATURDAY MORNING. I PUT THIS INFORMATION INTO THE HWO AND WILL LET THE DAY SHIFT TAKE A LOOK AT THIS TO SEE IF THE 12Z GFS STAYS LIKE THIS. NEEDLESS TO SAY IF THIS TREND CONTINUES A HIGH WIND WATCH WILL BE NEEDED. DUE TO THE CAA ON THE GFS AND 850 MB TEMPERATURES BETWEEN 0*C AND -3*C...ANY PRECIPITATION THAT DOES FALL ACROSS NEMONT FRIDAY THROUGH SATURDAY MORNING WILL CHANGE FROM RAIN TO A RAIN SNOW MIX AS THE COLD AIR SINKS INTO SOUTHERN MONTANA...AND THEN MAYBE TO ALL SNOW ACROSS NEMONT. THE GFS THEN SHOWS THE PRECIPITATION MOST OF THE WEEKEND AS SNOW. HOWEVER SINCE THE OTHER MODELS ARE NOT THAT COLD YET KEPT THINGS AS A COLD RAIN SATURDAY AFTERNOON AND SUNDAY AFTERNOON. MORE OF A RAIN SNOW MIX SATURDAY NIGHT AND SUNDAY NIGHT. THE UPPER TROF WILL BEGIN TO BREAK DOWN ON MONDAY BUT THE CHANCE OF PRECIPITATION SHOULD LAST INTO TUESDAY. RSMITH && .AVIATION... AN UPPER LEVEL RIDGE PASSING OVER THE LOCAL REGION WILL MAINTAIN VFR CONDITIONS THROUGH TONIGHT. A SURFACE HIGH PRESSURE AREA OVER NORTH DAKOTA WILL CONTINUE THE STRONG EASTERLY TO SOUTHEASTERLY WINDS TONIGHT AROUND KGGW. WINDS ELSEWHERE WILL WEAKEN OVERNIGHT TO AROUND 10-15KTS. HIGH CLOUDS WILL GIVE WAY TO MID LEVEL TONIGHT. WEDNESDAY A COLD FRONT TRAVELING EAST THROUGH THE REGION WILL SHIFT WINDS AROUND TO THE NORTHWEST AND BRING A INCREASING CHANCE FOR RAIN SHOWERS. WIND STRENGTH WILL RAMP UP AGAIN DURING THE DAY TO 15-25 KTS. SCT && .FIRE WEATHER... WEDNESDAY MORNING WILL BRING AN ABRUPT WIND SHIFT TO THE WEST AS A POTENT COLD FRONT PUSHES THROUGH. ALTHOUGH HUMIDITY WILL REMAIN AT 25 TO 35 PERCENT...STRONG TO VERY STRONG WEST WINDS COULD MAKE FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS INTO WEDNESDAY EVENING ACROSS ALL OF NORTHEAST MONTANA. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR SOUTHWEST PHILLIPS. LAKE WIND ADVISORY UNTIL 9 PM MDT THURSDAY FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 27, 9:55 PM MDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 955 PM MDT TUE APR 27 2010 MTZ016>027-059>062-290400- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 955 PM MDT TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT GUSTY SOUTHEAST WINDS WILL CONTINUE OVERNIGHT. A LAKE WIND ADVISORY IS IN EFFECT ACROSS THE WATERS OF FORT PECK LAKE FOR 15 TO 25 MPH SOUTHEAST WINDS THROUGH THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN ABRUPT WIND SHIFT TO WESTERLY WINDS CAN BE EXPECTED WEDNESDAY AS A COLD FRONT PUSHES EASTWARD ACROSS MONTANA. GUSTY WESTERLY WINDS AT 25 TO 40 MPH...WITH GUSTS APPROACHING 50 MPH CAN BE EXPECTED ACROSS MUCH OF THE AREA. IMPACTS FROM THESE WINDS WILL BE FELT ALONG NORTH TO SOUTH ROADS...THIS IS ESPECIALLY TRUE FOR HIGH PROFILE VEHICLES. ALSO...NON SECURED ITEMS AROUND THE EXTERIOR OF YOUR HOUSE MAY BLOW AWAY IN THE WINDS. WINDS COULD BE ESPECIALLY STRONG NEAR THE LITTLE ROCKIES IN SOUTHWEST PHILLIPS COUNTY STARTING AROUND MIDDAY WEDNESDAY. WEST WINDS COULD BE SUSTAINED AT 40 MPH...WITH GUSTS APPROACHING 60 MPH THERE. A HIGH WINDS WATCH IS IN EFFECT FOR SOUTHWEST PHILLIPS COUNTY...INCLUDING THE LITTLE ROCKIES. THE STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE OVER EASTERN MONTANA AND WESTERN NORTH DAKOTA FRIDAY AND SATURDAY DRIVING STRONG GUSTY WINDS. THE SURFACE PRESSURE GRADIENT COULD INCREASE ENOUGH FRIDAY AFTERNOON THROUGH SATURDAY MORNING TO POTENTIALLY DRIVE VERY STRONG NORTHWEST SURFACE WINDS...35 TO 45 MPH. A HIGH WIND WATCH WILL BE NEEDED FOR FRIDAY AFTERNOON THROUGH SATURDAY MORNING IF THIS TREND CONTINUES. FOR ANYONE EXPECTING TO DO ANY WORK RELATED OR RECREATIONAL ACTIVITIES ON FORT PECK LAKE OVER THE NEXT THREE DAYS...WHILE THERE MAY BE BRIEF PERIODS OF WIND BELOW LAKE WIND CRITERIA...IT LOOKS LIKE A LAKE WIND ADVISORY WILL BE NEEDED THROUGH AT LEAST FRIDAY NIGHT. THE VERY STRONG WINDS EXPECTED WITH THE COLD FRONT ON WEDNESDAY AND ASSOCIATED WITH THE DEEP LOW PRESSURE ON THURSDAY AND FRIDAY COULD EASILY SWAMP A BOAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:43 PM MDT | Fire Weather Watch | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 6 hr |
| Apr 27, 9:43 PM MDT | Red Flag Warning | GGW | Daniels, Dawson, McCone, Prairie, Richland, Roosevelt and 3 more | 19 hr |
Nearby
High Wind Warnings in Montana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.